Alert archive / Iowa / River Flood Warnings in 2017

River Flood Warning 75, NWS Quad Cities, IA

June 28, 2017Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Jun 28, 2017, 9:18 PM CDT for Clinton County, Scott County, Iowa. It took effect at Jun 29, 2017, 7:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 28, 2017, 9:18 PM CDT (02:18 UTC)
In effect from
Jun 29, 2017, 7:00 PM CDT
Expired
Jul 3, 2017, 1:00 AM CDT
In force
3 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 10.36 ft at Jul 1, 2017, 4:00 AM CDT.

actionminormoderate8910111206/2906/3007/0107/0207/0307/04
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

924 
WGUS43 KDVN 290218
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
Issued by NWS Des Moines IA
918 PM CDT Wed Jun 28 2017

...The National Weather Service in Des Moines has issued a Flood 
Warning for the following rivers in Iowa...

  Wapsipinicon River near De Witt 4S affecting Clinton and Scott 
  Counties

.Recent heavy rainfall will bring flooding to the Wapsipinicon River.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-291418-
/O.NEW.KDVN.FL.W.0075.170630T0000Z-170703T0600Z/
/DEWI4.1.ER.170630T0000Z.170630T1200Z.170701T1800Z.NO/
918 PM CDT Wed Jun 28 2017

...Flood Warning in effect until Saturday afternoon...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday afternoon.
* At  8:30 PM Wednesday the stage was 9.9 feet...and rising.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Thursday evening...and continue 
  rising to 11.4 feet Friday morning. Fall below flood stage 
  Saturday afternoon.
* Impact...At  11.5 feet...Moderate Flood Stage. Water affects homes 
  along old U.S. Highway 61. The river is bank full in most areas.

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090        
      
&&      

$$
5 follow-up statements
068 
WGUS83 KDVN 290952
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
Issued by NWS Des Moines IA
451 AM CDT Thu Jun 29 2017


.Recent heavy rainfall will bring flooding to the Wapsipinicon River.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-300151-
/O.CON.KDVN.FL.W.0075.170630T0000Z-170703T0600Z/
/DEWI4.1.ER.170630T0000Z.170630T1200Z.170701T1800Z.NO/
451 AM CDT Thu Jun 29 2017

...Flood Warning remains in effect until Saturday afternoon...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday afternoon.
* At  4:30 AM Thursday the stage was 10.1 feet...and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue 
  rising to 11.4 feet Friday morning. Fall below flood stage 
  Saturday afternoon.
* Impact...At  11.5 feet...Moderate Flood Stage. Water affects homes 
  along old U.S. Highway 61. The river is bank full in most areas.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090             

$$
781 
WGUS83 KDVN 291602
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
Issued by NWS Des Moines IA
1102 AM CDT Thu Jun 29 2017


.Updated flood information on the Wapsipinicon River.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-300802-
/O.EXT.KDVN.FL.W.0075.170701T0000Z-170704T0900Z/
/DEWI4.1.ER.170701T0000Z.170701T1200Z.170702T2100Z.NO/
1102 AM CDT Thu Jun 29 2017

...Flood Warning now in effect until Sunday afternoon...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Sunday afternoon.
* At 10:30 AM Thursday the stage was 10.1 feet...and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Friday evening...and continue 
  rising to 11.3 feet Saturday morning. Fall below flood stage 
  Sunday afternoon.
* Impact...At  11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090             

$$

Uttech
189 
WGUS83 KDVN 300104
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
Issued by NWS Des Moines IA
804 PM CDT Thu Jun 29 2017


.Upstream rainfall is causing potential flooding at the Wapsipinicon 
River near De Witt. 

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-301704-
/O.EXT.KDVN.FL.W.0075.170701T1200Z-170703T0000Z/
/DEWI4.1.ER.170701T1200Z.170701T1200Z.170701T1200Z.NO/
804 PM CDT Thu Jun 29 2017

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At  7:30 PM Thursday the stage was 10.1 feet...and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Saturday morning.
* Impact...At  11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090             

$$
819 
WGUS83 KDVN 300859
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
359 AM CDT Fri Jun 30 2017


.Recent rainfall has resulted in rises on many area rivers and prompted the issuance of flood warnings..  

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-010059-
/O.EXT.KDVN.FL.W.0075.170701T1200Z-170703T0000Z/
/DEWI4.1.ER.170701T1200Z.170701T1200Z.170701T1200Z.NO/
359 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At 3:30 AM Friday the stage was 10.2 feet...and rising.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Saturday morning.
* Impact...At 11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090            

$$

ILC177-010059-
/O.EXT.KDVN.FL.W.0076.000000T0000Z-170702T1200Z/
/FEEI2.1.ER.170630T1800Z.170630T1800Z.170701T0000Z.NO/
359 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The Pecatonica River at Freeport.
* Until this evening.
* At 3:30 AM Friday the stage was 12.5 feet...and rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage today.
* Impact...At  13.0 feet...Water affects low lying sections of 
  Freeport mainly east of the Pecatonica River.

&&

LAT...LON 4226 8950 4230 8971 4245 8976 4233 8961
      4232 8949	                     

$$

ILC195-010058-
/O.EXT.KDVN.FL.W.0077.000000T0000Z-170706T0300Z/
/CMOI2.3.ER.000000T0000Z.170701T0600Z.170704T1500Z.NO/
359 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The Rock River at Como.
* Until Tuesday morning.
* At 3:30 AM Friday the stage was 10.8 feet...and rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...Rise to 12.0 feet Saturday morning. Fall below flood 
  stage Tuesday morning.

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

ILC073-161-195-010058-
/O.EXT.KDVN.FL.W.0078.170630T2308Z-170707T0000Z/
/JOSI2.2.ER.170630T2308Z.170702T1200Z.170705T1200Z.NO/
359 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The Rock River near Joslin.
* Until Wednesday morning.
* At 2:45 AM Friday the stage was 9.8 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue 
  rising to 14.0 feet Sunday morning. Fall below flood stage 
  Wednesday morning.
* Impact...At 14.0 feet...Water affects residences in outlying areas
  immediately along the river including basements, yards, driveways,
  and access roads.

&&

LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027


$$

ILC073-161-010058-
/O.EXT.KDVN.FL.W.0079.170701T2000Z-170706T0600Z/
/MLII2.2.ER.170701T2000Z.170703T0000Z.170704T1800Z.NO/
359 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Tuesday...

The Flood Warning continues for
  The Rock River at Moline.
* Until Tuesday.
* At 3:30 AM Friday the stage was 10.0 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...Rise above flood stage Saturday...and continue rising to
  13.0 feet Sunday evening. Fall below flood stage Tuesday.
* Impact...At  13.0 feet...Moderate Flood Stage. In Moline, water 
  affects homes on South Shore Drive and cuts off access to homes 
  east of the I-74 bridge. Water also affects 49th Avenue south of 
  the theater.  Water affects Vandruff Island. 

&&

LAT...LON 4148 9061 4152 9032 4148 9027 4144 9043
      4145 9064                      

$$

Nichols
193 
WGUS83 KDVN 301603
FLSDVN

Flood Statement
National Weather Service Quad Cities IA/IL
1103 AM CDT Fri Jun 30 2017

.Latest river flood information for area tributaries.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-301633-
/O.CAN.KDVN.FL.W.0075.000000T0000Z-170703T0000Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1103 AM CDT Fri Jun 30 2017

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Wapsipinicon River near De Witt 4S.
* At 10:30 AM Friday the stage was 10.2 feet...and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Recent activity...Latest assessment of routed flow and less 
  rainfall last night through today than earlier expected, suggests
  the crest will be lower and not reach the flood stage.
* Forecast...Crest below flood stage with a stage of 10.4 feet 
  Saturday morning.
* Impact...At  10.0 feet...Water affects a few residences along the 
  river.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090            

$$

ILC177-010802-
/O.EXT.KDVN.FL.W.0076.000000T0000Z-170702T1800Z/
/FEEI2.1.ER.170701T0600Z.170701T0600Z.170701T0600Z.NO/
1103 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Pecatonica River at Freeport.
* Until Saturday morning.
* At  9:30 AM Friday the stage was 12.6 feet...and rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Saturday morning.
* Impact...At  13.0 feet...Water affects low lying sections of 
  Freeport mainly east of the Pecatonica River.

&&

LAT...LON 4226 8950 4230 8971 4245 8976 4233 8961
      4232 8949	                     

$$

ILC195-010802-
/O.EXT.KDVN.FL.W.0077.000000T0000Z-170704T0600Z/
/CMOI2.2.ER.000000T0000Z.170701T0600Z.170702T1800Z.NO/
1103 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Sunday...

The Flood Warning continues for
  The Rock River at Como.
* Until Sunday.
* At  9:30 AM Friday the stage was 10.6 feet...and steady.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity...Did an initial crest yesterday evening above
  Moderate flood stage, and then dropped into the Minor flood stage
  this morning.
* Forecast...Begin to rise again today, rising to 11.3 feet Saturday
  morning. Fall back below flood stage Sunday.

&&

LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
      4163 8999                      

$$

ILC073-161-195-010802-
/O.EXT.KDVN.FL.W.0078.170701T0000Z-170705T0300Z/
/JOSI2.1.ER.170701T0000Z.170701T1800Z.170703T1500Z.NO/
1103 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Monday morning...

The Flood Warning continues for
  The Rock River near Joslin.
* Until Monday morning.
* At  9:45 AM Friday the stage was 11.2 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue 
  rising to 13.0 feet Saturday. Fall below flood stage Monday 
  morning.
* Impact...At  13.0 feet...Flooding of unprotected agricultural land 
  occurs. Water also affects Lundeens Landing Campground.

&&

LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027


$$

ILC073-161-010802-
/O.EXT.KDVN.FL.W.0079.170702T1200Z-170704T0600Z/
/MLII2.1.ER.170702T1200Z.170702T1200Z.170702T1800Z.NO/
1103 AM CDT Fri Jun 30 2017

...Flood Warning now in effect until Sunday...

The Flood Warning continues for
  The Rock River at Moline.
* Until Sunday.
* At  9:30 AM Friday the stage was 10.2 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Sunday morning.
* Impact...At  12.0 feet...Minor Flood Stage. Water affects 
  residences near the 27th Street bridge. Water is over portions of 
  60th St south of Green Valley Sports Complex and portions of 56th 
  St along the north side of the river.

&&

LAT...LON 4148 9061 4152 9032 4148 9027 4144 9043
      4145 9064                      

$$

12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:56 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 28, 6:56 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
656 PM CDT Wed Jun 28 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 323 PM CDT Wed Jun 28 2017

Thunderstorms have been festering over the forecast area through
much of the afternoon in the wake of the early morning heavy
rain producing storms. These storms have recently strengthened
some south of the Quad Cities. In the big picture, an upper level
shortwave was moving across northern IA and a 60 kt upper level
jet max is moving into western Iowa causing an uptick in storms
over northern and western IA and along the MO River in southwest
IA. Deep shear and increasing instability will favor severe storm
development and a tornado watch was just issued for most of IA and
northern MO.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 323 PM CDT Wed Jun 28 2017

Severe weather and heavy rainfall will be the focus overnight
through at least Thursday night. Developing severe storms over
western and northern IA will likely evolve into a more linear
structure overnight and advance southeast over especially the
southern half of the local forecast area. Like last night, the
with abundant moisture, will continue a heavy rain threat. Deeper
wind shear, high CAPES and possibly boundary interactions will
lead to an enhanced severe risk with all modes including large
hail, damaging winds and tornadoes, especially late this afternoon
through evening. From late evening through overnight, the severe
threat will likely diminish, but will have to watch for any
possible back-building for a heavy rainfall threat, especially
over the forecast area south of I-80.

Forecast models largely continue the idea of the main boundary
stalling from west to east across southern IA or northern MO late
tonight and remaining there through Thursday. Additional mid level
shortwaves and high levels of moisture on a southwest low level
flow impinging on the boundary will continue the risk for heavy
rainfall and at least a slight risk for severe weather as
demonstrated by the SPC day 2 outlook with a slight risk over most
of the forecast area.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 323 PM CDT Wed Jun 28 2017

Another wave of showers and thunderstorms is possible for late
Friday into Saturday ahead of another shortwave traversing
through broad Upper Midwest/Great Lakes trough. However,
conditions will not be as conducive for heavy rainfall.

Semi-zonal to W/NW flow looks to keep things somewhat unsettled
late weekend through early next week with periodic shower
chances. Temperatures look to be near to slightly below normal
throughout the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 655 PM CDT Wed Jun 28 2017

Clusters of strong to severe storms with damaging wind, large hail
and very heavy rainfall will continue to move through eastern Iowa
early this evening. There will likely be a break in the storms
overnight, then additional storms Thursday morning in the
Burlington area, then possibly affecting all terminals Thursday
afternoon. Have kept conditions prevailing VFR, but there will be
a potential for MVFR low clouds and fog behind the rain, which is
not mentioned in the forecasts.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Sheets
AVIATION...Sheets
Hazardous weather outlook, Jun 28, 12:11 PM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities Ia IL
1211 PM CDT Wed Jun 28 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291715-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1211 PM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Severe thunderstorms are expected to develop this afternoon over
eastern Iowa and spread east to southeast across most of the
outlook area from late afternoon through evening. These storms
will likely develop west of highway 218 and north of Interstate 80
between 2 pm and 4 pm. Severe weather threats include damaging
wind, large hail, torrential rainfall and isolated tornadoes.

The Storm Prediction Center has placed most of eastern Iowa and
northwest Illinois in an enhanced risk for severe weather for this
afternoon and evening. All of west central Illinois and northeast
Missouri are in a slight risk for severe weather.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms are again likely Thursday into Friday. There is a
risk of severe storms and very heavy rainfall, mainly south of
Highway 30 or roughly south of a line from Cedar Rapids Iowa to
Sterling Illinois.

Active weather will continue into next week with almost daily
chances for thunderstorms Saturday through Tuesday. At this time
it is too early to determine the threat for severe thunderstorms
beyond Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening.

Sheets

In the hours before

Local storm report, Jun 28, 8:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA
825 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     OXFORD JUNCTION         41.98N 90.95W
06/28/2017                   JONES              IA   TRAINED SPOTTER

            TENT AND INSULATION BLOWN INTO TREES AND POWERLINE DOWN.
            TIME ESTIMATED. SOUTHWEST SIDE OF TOWN.

&&

DSHEETS
Local storm report, Jun 28, 8:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA
832 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          NW CASCADE              42.30N 91.01W
06/28/2017                   DUBUQUE            IA   EMERGENCY MNGR

&&
Special weather statement, Jun 28, 8:36 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
836 PM CDT WED JUN 28 2017

IAZ099-MOZ009-010-290230-
Lee IA-Clark MO-Scotland MO-
836 PM CDT WED JUN 28 2017

...Strong thunderstorm will impact northeast Missouri...

At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, moving east at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Kahoka, Memphis, Wayland, Wyaconda, Rutledge, Luray, South Gorin,
Granger, St. Francisville, Greensburg, Crawford, Winchester, Revere,
Arbela, Hitt, Clark County Fairgrounds, Ashton, Prospect Grove,
Scotland County Fairgrounds and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for southeastern
Iowa...and northeastern Missouri.

LAT...LON 4059 9235 4046 9141 4025 9156 4026 9195
      4030 9195 4030 9235
TIME...MOT...LOC 0135Z 275DEG 48KT 4047 9253

ERVIN
Local storm report, Jun 28, 8:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     DUBUQUE REGIONAL ARPT   42.41N 90.71W
06/28/2017  M58 MPH          DUBUQUE            IA   ASOS

&&

UTTECH
Local storm report, Jun 28, 8:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     PRAIRIEBURG             42.23N 91.43W
06/28/2017                   LINN               IA   EMERGENCY MNGR

            HOUSE DOWN FROM TORNADO, PERSON TRAPPED.

&&

UTTECH
Local storm report, Jun 28, 9:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          OXFORD JUNCTION         41.98N 90.96W
06/28/2017                   JONES              IA   TRAINED SPOTTER

            APPROXIMATELY A HALF MILE SSW OF OXFORD
            JUNCTION.

&&

UTTECH

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:02 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn43 min
Jun 28, 7:24 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson51 min
Jun 28, 7:24 PM CDTTornado Warning Tornado observedConsiderable damage threatDVNDubuque, Jackson, Jones51 min
Jun 28, 7:28 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones38 min
Jun 28, 7:47 PM CDTTornado WarningDVNClinton, Jackson, Jones43 min
Jun 28, 8:01 PM CDTSevere Thunderstorm WarningDVNJones, Linn23 min
Jun 28, 8:24 PM CDTTornado Warning Tornado observedDVNJackson51 min
Jun 28, 9:12 PM CDTSevere Thunderstorm WarningDVNBenton, Linn48 min
Jun 28, 10:03 PM CDTSevere Thunderstorm WarningDVNLee42 min
Jun 29, 4:54 PM CDTSpecial Weather StatementDVNBuchanan36 min

Nearby

River Flood Warnings in Iowa, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.